Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 159, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 5, 2019, 2:05 PM CDT for 4 counties in Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 5, 2019, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barron County, WI, Dunn County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
239
WUUS53 KMPX 051905
SVRMPX
WIC005-033-095-109-051945-
/O.NEW.KMPX.SV.W.0159.190805T1905Z-190805T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
205 PM CDT Mon Aug 5 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Dunn County in west central Wisconsin...
Northeastern St. Croix County in west central Wisconsin...
Western Barron County in northwestern Wisconsin...
Southeastern Polk County in northwestern Wisconsin...
* Until 245 PM CDT.
* At 204 PM CDT, a severe thunderstorm was located near Amery, or 30
miles north of River Falls, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Barron, Amery, Cumberland, Clear Lake, Turtle Lake, Balsam Lake,
Centuria, Almena, Clayton, Star Prairie, Prairie Farm and Dallas.
This includes U.S. Highway 61 near mile marker 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in The Twin Cities.
&&
LAT...LON 4510 9249 4544 9261 4560 9191 4513 9172
TIME...MOT...LOC 1904Z 255DEG 47KT 4529 9243
HAIL...1.00IN
WIND...60MPH
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:31 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 5, 12:31 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1231 PM CDT Mon Aug 5 2019 .SHORT TERM...(Today through Tuesday) Issued at 305 AM CDT Mon Aug 5 2019 The complex of thunderstorms over eastern North Dakota is forecast (with some amount of confidence) to hold together to reach west central and central Minnesota this morning. While there is uncertainty as to how robust this activity will be as it arrives this morning, there is cause for concern with respect to the threat for damaging winds as convection becomes more rooted in the boundary layer with daytime heating. Diurnal heating will also likely renew storm development along the cold front and any outflows from the morning convection. Mid-level lapse rates are short of impressive, but instability looks plentiful ahead of the front this afternoon, with dewpoints in the upper 60s/low 70s and MLCAPEs of 2500+ J/KG. Models also prog 35 knots of effective shear from south/east central MN into west central WI during the afternoon. Hi-res models hint at the development of an MCV as well, which would enhance the tornado threat. Could have some lingering storms this evening, but expect clearing overnight, with patchy fog development possible into Tuesday morning. Northwest flow aloft and more shortwave energy passing overhead could be conducive to scattered showers and thunderstorms on Tuesday- particularly during the afternoon. Have kept most areas dry at this point, but that may change with future forecast updates. .LONG TERM...(Tuesday night through Sunday) Issued at 305 AM CDT Mon Aug 5 2019 The long term has another cold front moving through the area Wednesday, followed by cooler and drier conditions which should last the remainder of the week. The secondary cold front drops southeast over the area Wednesday with some threat of strong to severe weather with models increasing MUCAPE to at least 1500 J/kg, Shear increasing to 40-45kts as the upper trough moves in, and best LI's of around minus 6. Mid level lapse rates around 6.5 C/km isn't particularly unstable but may be enough for some strong wind gusts and large hail in the afternoon. Again, the better chance of that would be Wednesday afternoon across about the southern half of the area. Cooler and drier air returns under high pressure for late in the week. Afternoon highs in the 70s, overnight lows in the 50s and dewpoints in the pleasant 50s. Deterministic models build the western CONUS ridge into the weekend with MN remaining on the eastern flank of the ridge. We will become vulnerable to periodic short waves as the warmer air tries to make a return. The better chance appears to moves in late in the weekend(Sunday) at this point. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1230 PM CDT Mon Aug 5 2019 Earlier convection that was across central Minnesota has exited west central Wisconsin. However, additional storms, locally severe had developed west of the Twin Cities. The best chance of widespread convection with TSRA/strong winds will occur from KRWF- KMSP-KRNH and southward this afternoon. Hard to determine timing so will continue with tempo periods until there is a better handle on timing this afternoon. Any storm this afternoon will be capable of producing very strong winds and hail. Between 21-00z, conditions will slowly improve across central Minnesota, with the bulk of the TSRA in south central Minnesota. Between 00-03z, most of the activity will be south of MPX TAF sites, with a northwest wind developing. BR/FG will be possible toward sunrise. KMSP... Current TSRA west of the cities will affect KMSP by 18z, and likely continue for a half hour to an hour. Strong winds, and hail are likely within 10 NM of the airport, but not necessary affecting the terminal. Conditions should improve between 21-00z, with most of the activity south of the airport after 00z. /OUTLOOK FOR KMSP/ Wed...VFR. Chc -TSRA. W/SW wind 5-10 kts. Thu...VFR. NW wind 5-10 kts.&& .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...DWE AVIATION...JLT
Hazardous weather outlook, Aug 5, 10:52 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1052 AM CDT Mon Aug 5 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1052 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This afternoon and tonight Strong to severe thunderstorms are likely this afternoon. The greatest threat is located south of a line from near Ladysmith Wisconsin, to the Twin Cities and Redwood Falls. The primary threat is damaging winds. Large hail, heavy rainfall and a couple tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional strong to severe thunderstorms are possible on Wednesday. Damaging winds and large hail are the primary threats. Thunderstorms are possible Saturday and Sunday. The severe weather risk is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed.
In the hours before
Special weather statement, Aug 5, 1:48 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
148 PM CDT Mon Aug 5 2019
WIZ028-051915-
Eau Claire-
148 PM CDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE
COUNTY...
At 147 PM CDT, a strong thunderstorm was located near Augusta, or 23
miles southeast of Eau Claire, moving east at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Augusta, Fairchild and Lake Eau Claire County Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4460 9092 4465 9112 4479 9112 4479 9092
4470 9091
TIME...MOT...LOC 1847Z 277DEG 16KT 4471 9103
CTGLocal storm report, Aug 5, 1:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 2 SSW DELANO 45.02N 93.81W
08/05/2019 M4.00 INCH WRIGHT MN PUBLIC
MULTIPLE PICTURES OF HAILSTONE WITH RULER;
ALSO LOTS OF LIME TO BASEBALL HAIL IN SAME
BLOCK.
&&
CCSLocal storm report, Aug 5, 1:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL 2 ESE CORCORAN 45.08N 93.51W
08/05/2019 M2.50 INCH HENNEPIN MN PUBLIC
PICTURE AND REPORT VIA TWITTER.
&&
BPHLocal storm report, Aug 5, 1:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST 1 SE BLAINE 45.15N 93.22W
08/05/2019 M52 MPH ANOKA MN AWOS
AWOS STATION KANE BLAINE AP.
&&
BPHLocal storm report, Aug 5, 1:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 1 NW COON RAPIDS 45.17N 93.29W
08/05/2019 M58 MPH ANOKA MN MESONET
MESONET STATION AS738 COON RAPIDS.
&&
BPHLocal storm report, Aug 5, 2:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL HAM LAKE 45.25N 93.24W
08/05/2019 M2.00 INCH ANOKA MN PUBLIC
TIME ESTIMATED.
&&
CEOThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:31 AM CDT | Special Weather Statement | MPX | Polk | 44 min |
| Aug 5, 11:04 AM CDT | Special Weather Statement | MPX | Barron | 41 min |
| Aug 5, 1:37 PM CDT | Special Weather Statement | MPX | Saint Croix | 38 min |
| Aug 5, 1:43 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 47 min |
| Aug 5, 1:48 PM CDT | Special Weather Statement | MPX | Eau Claire | 27 min |
| Aug 5, 2:40 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 35 min |
| Aug 5, 2:57 PM CDT | Special Weather Statement | MPX | Dunn | 48 min |
| Aug 5, 3:07 PM CDT | Special Weather Statement | MPX | Rusk | 53 min |
| Aug 5, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 46 min |
| Aug 5, 4:17 PM CDT | Severe Thunderstorm Warning | MPX | Pepin | 28 min |
| Aug 5, 4:51 PM CDT | Special Weather Statement | MPX | Pierce | 54 min |
| Aug 5, 5:39 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 21 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.